Alert archive / Mississippi / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 45, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Apr 10, 2013, 10:16 PM CDT for Coahoma County, Tunica County, Mississippi; Phillips County, Arkansas. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 10, 2013, 10:16 PM CDT (03:16 UTC)
- Expired
- Apr 10, 2013, 11:00 PM CDT
- In force
- 44 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
Counties Phillips County, AR, Coahoma County, MS, Tunica County, MS
The radar
The Memphis radar (KNQA), 121 km from the middle of the area, began a volume at 03:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 10, 8:28 PM CDT | Tornado Watch | SPC | 7 hr |
| Apr 10, 1:20 PM CDT | Tornado Watch | SPC | 10 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 3.3 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2188 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 918 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 362 m²/s²
- 0-3 km storm-relative helicity
- 472 m²/s²
- Significant tornado parameter
- 5.8
- Supercell composite
- 29.7
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 8:56 PM CDT, 1 hour 20 minutes earlier.
Area forecast discussion, Apr 10, 8:56 PM CDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 856 PM CDT WED APR 10 2013 .UPDATE...EVENING UPDATE. && .DISCUSSION... UPDATED TO INCLUDE NEW TOR WATCH 94 FOR MUCH OF WEST TENNESSEE...NORTH MISSISSIPPI EAST ARKANSAS AND THE MISSOURI BOOTHEEL. RANDOLPH AND LAWRENCE IN NORTHEAST ARKANSAS WILL BE ALLOWED TO EXPIRE AT 9 PM WITH THE EXPIRATION OF THE PREVIOUS WATCH. ANTICIPATE WE WILL BE CLEARING COUNTIES STEADILY AS THE SQUALL LINE SHIFT EAST AND THE ATMOSPHERE CONTINUES TO STABILIZE. HOWEVER FOR THE NEXT FEW HOURS HOURS SEVERE THUNDERSTORMS INCLUDING TORNADOES ARE POSSIBLE. THERE IS SOME QUESTION HOW FAR EAST THE LINE WILL BE ABLE TO MOVE WHILE STILL POSING A SEVERE THREAT...ESPECIALLY ALONG ITS SOUTHERN END IN NORTH MISSISSIPPI. && PREV DISCUSSION... /ISSUED 352 PM CDT WED APR 10 2013/ DISCUSSION... SEVERE WEATHER EVENT WAS BEGINNING TO UNFOLD OVER CENTRAL AR AT 2030Z...WITH SEVERE THUNDERSTORMS SHOWING DISTINCT ROTATION ON KLZK RADAR. AT THE SYNOPTIC SCALE... A 546DM 500MB LOW WAS LIFTING EAST THROUGH NEBRASKA THIS AFTERNOON. GOES WATER VAPOR IMAGERY SHOWED SHORTWAVE LIFTING NORTHEAST THROUGH EASTERN OK. THIS FEATURE WILL DRIVE A SURFACE LOW AND ATTENDANT SURFACE COLD FRONT INTO SOUTH CENTRAL IL BY 06Z. THE SOUTHERN EXTENT OF THIS FRONT WILL BE SLOWER MOVING...ARRIVING NEAR MEMPHIS...EXTENDING SOUTH TO SOUTH CENTRAL LA. A SOUTHERN BRANCH SHORTWAVE...WEST OF EL PASO THIS AFTERNOON... WILL EJECT ACROSS THE LOWER MS RIVER VALLEY THURSDAY. THIS SHORTWAVE WILL DRIVE THE SURFACE COLD FRONT AND MOST OF THE RAIN EAST OF THE MIDSOUTH BY MIDDAY THURSDAY. INCREASED TORNADO RISK WILL BE ASSOCIATED WITH DISCRETE PREFRONTAL CELLS OVER EAST AR AND THE MO BOOTHEEL LATE THIS AFTERNOON INTO THE MID/LATE EVENING. BY MID EVENING...DISCRETE CELLS SHOULD SHOW A TENDENCY TO TRANSITION INTO LINE SEGMENTS... POSSIBLY OVERTAKEN BY THE MAIN CONVECTIVE FRONTAL SQUALL LINE APPROACHING FROM THE WEST. LATE THURSDAY AND FRIDAY WILL SEE FAST ZONAL FLOW ALOFT ACROSS THE SOUTH CENTRAL AND SOUTHEAST CONUS. AIRMASS WILL REMAIN DRY...UNTIL SOUTHERLY LOW LEVEL FLOW RETURNS SUNDAY. ECMWF AND GFS MODELS SHOW SOUTHWESTERLY FLOW PREVAILING OVER THE MIDSOUTH IN THE EARLY TO MID PART OF NEXT WEEK...WITH MILD AND HUMID GULF AIRMASS PREVAILING. PWB .AVIATION... 00Z TAF CYCLE VFR CONDITIONS WILL CONTINUE DURING THE EARLY EVENING HOURS. CEILINGS WILL LOWER FROM WEST TO EAST AS SHOWERS AND THUNDERSTORMS MOVE INTO THE FORECAST AREA. RAIN WILL CONTINUE OVERNIGHT AND THROUGH MUCH OF THURSDAY MORNING KEEPS CEILINGS AT IFR LEVELS. RAIN SHOULD START TO END FROM WEST TO END THURSDAY AFTERNOON VFR CONDITIONS EXPECTED TO RETURN TO KJBR BY LATE THURSDAY AFTERNOON. WINDS WILL BE SOUTH AT 10 TO 20 KNOTS WITH A FEW HIGHER GUSTS TONIGHT. WINDS WILL SHIFT TO THE WEST AT AROUND 10 KNOTS OVERNIGHT AND STAY THAT WAY FOR MUCH OF THURSDAY. ARS && .PRELIMINARY POINT TEMPS/POPS... MEM 57 63 43 65 / 100 50 0 0 MKL 60 63 43 62 / 100 70 0 0 JBR 52 61 41 63 / 100 30 0 0 TUP 64 68 43 69 / 90 100 10 0 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Apr 10, 3:47 AM CDT, 18 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 347 AM CDT WED APR 10 2013 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-111100- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 347 AM CDT WED APR 10 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE WEATHER ACROSS THE MIDSOUTH THIS EVENING AND DURING THE OVERNIGHT HOURS. THE PRIMARY THREATS WILL BE LARGE HAIL...DAMAGING WINDS AND LOCALIZED FLASH FLOODING. THERE IS A SECONDARY FOR AN ISOLATED SHORT- LIVED TORNADO. THE BEST TIMING AND AREA FOR THE TORNADO THREAT WILL BE IN THE EVENING HOURS AND WEST OF THE MISSISSIPPI RIVER. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A FEW STRONG STORMS WILL BE POSSIBLE EAST OF A UNION CITY TENNESSEE TO COFFEEVILLE MISSISSIPPI LINE. SMALL HAIL AND LOCALIZED FLASH FLOODING WILL BE THE MAIN THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY WEDNESDAY EVENING INTO WEDNESDAY NIGHT. JAB
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 11, 3:22 AM CDT | Flash Flood Watch | MEG | Carroll, Chester, Crockett, Decatur, Dyer, Fayette and 14 more | 13 hr |
| Apr 11, 4:51 AM CDT | Flash Flood Warning | MEG | Dyer, Gibson, Obion, Weakley | 4 hr |
| Apr 11, 7:48 AM CDT | Flash Flood Warning | MEG | Carroll, Chester, Gibson, Henderson, Henry, Madison and 1 more | 3 hr |
| Apr 11, 8:29 AM CDT | Flash Flood Warning | MEG | Decatur | 10 hr |
| Apr 11, 9:12 AM CDT | River Flood Warning | MEG | Crockett, Dyer, Lauderdale | 12 hr |
| Apr 11, 1:24 AM CDT | Flash Flood Warning | MEG | Coahoma, Panola, Quitman, Tallahatchie, Tunica | 7 hr |
| Apr 11, 8:57 AM CDT | Flash Flood Warning | MEG | Alcorn, Pontotoc, Tippah, Union | 3 hr |
| Apr 11, 9:35 AM CDT | Special Weather Statement | MEG | Prentiss, Tishomingo | 40 min |
| Apr 11, 11:43 AM CDT | River Flood Warning | MEG | Tate, Tunica | 23 hr |
| Apr 11, 11:43 AM CDT | River Flood Warning | MEG | Lafayette, Marshall, Union | 40 hr |
| Apr 11, 12:42 PM CDT | Special Weather Statement | MEG | Itawamba | 33 min |
| Apr 10, 7:34 PM CDT | Severe Thunderstorm Warning | MEG | Lawrence, Randolph | 41 min |
| Apr 10, 9:08 PM CDT | Severe Thunderstorm Warning | MEG | Craighead, Crittenden, Cross, Poinsett | 52 min |
| Apr 10, 9:19 PM CDT | Flash Flood Warning | MEG | Cross, Poinsett | 5 hr |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2013Severe Thunderstorm Warnings in Arkansas, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.